MAUDE Adverse Event Report: CONVATEC INC L3C0600 - CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC L3C0600 - CURE PRODUCTS; CATHETER, STRAIGHT
Model Number 510811
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Skin Tears (2516)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mdr 1049092-2022-00287 / initial 2 of 2.Common device name - catheter, urological.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
Consumer states "the catheters blue line was not printed straight down delineating the coude tip but rather it was twisted "like a candy cane" as well as some had a sharpness towards the end, by the eyelets which cased him tearing in his urethra, bleeding and resulted in a uti.He caths 3 x a day for retention due to an enlarged prostate and history of prostate cancer.He wasn't sure if some of the catheters that had the blue line that was printed twisted and not following the coude tip were also affected with the sharpness he felt at the tip at the the rough eyelets, he said they very well could have.When he placed the catheter with the wavy blue lines he noted it was uncomfortable going in as the tip twisted internally.After he noticed the blue line was not printed straight, he said he would make sure to hold it at the funnel end with the coude tip up and not follow the line.He said he is aware to place coude tip pointed upwards.He has cath'd for 7 years.He is always makes sure to wash his hands prior to cathing or sanitize his hands if water is not available and he always wipes his meatus prior to placing his catheters.He also is mindful to keep his catheter sterile and not touch the catheter itself when placing his urethra.He said he had bleeding about 5 times with sharpness noted near the tip, he said he thinks the eyelets were "jagged" and of these 3 of these catheters he had bleeding episodes with small "meat chunks" he is describing as urethral pieces stuck on the rough eyelets and inside the catheter as he retracted the catheters from his urethra.He said he could feel the sharpness as he got to his prostate area and this is where he thinks it scratched and tore him.He said when it bled it only bled a little bit and was only lightly tinged in his urine.He is not on blood thinners.He said because of the lubricant on the catheters, he could not notice this roughness prior visually.He said his urethra felt sensitive for about 5-6 days.Shortly after using these defected catheters he said he started to develop uti symptoms thinking they caused it.He had cloudy thick mucous like urine, general body aches and enlarged lymph nodes on his neck.He said he called his pcp and they just ordered him a lab test to check his urine.He went and did a urinalysis and urine culture and started him on an antibiotic which was changed to ampicillin after the urine culture came back final which he is still taking.He is feeling much better now." end user could not give provide exact total stating "maybe around several "up to 10" had the defects he is describing." this emdr is to capture the unknown quantity.
 
Additional Manufacturer Narrative
To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
L3C0600 - CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14461094
Report Number1049092-2022-00287
Device Sequence Number4722478
Product Code EZD
UDI-Device Identifier00815947021090
UDI-Public00815947021090
Combination Product (Y/N)N
Initial Reporter StateOK
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/28/2024
Device Model Number510811
Device Lot Number210813-2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale